Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 48, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 16, 2017, 3:58 AM CST. It took effect at Dec 16, 2017, 3:29 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2017, 3:58 AM CST (09:58 UTC)
- In effect from
- Dec 16, 2017, 3:29 PM CST
- Expired
- Dec 17, 2017, 3:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
594 WHUS74 KLCH 160958 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 358 AM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS THIS AFTERNOON AND THIS EVENING... .Strong winds will develop this afternoon over the outer coastal waters as an area of low pressure moves up the Texas coast. Winds will peak late this evening and will begin to diminish early Sunday morning. GMZ470-472-161800- /O.NEW.KLCH.SC.Y.0048.171216T2200Z-171217T0600Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 358 AM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to midnight CST tonight. * WINDS...20 to 25 MPH * WAVES/SEAS...5 to 6 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
999 WHUS74 KLCH 161535 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 935 AM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS WEST OF INTRACOASTAL CITY THIS AFTERNOON AND EVENING... .Strong winds will develop this afternoon over the outer coastal waters as an area of low pressure moves up the Texas coast. Winds will peak late this evening and will begin to diminish early Sunday morning. GMZ470-472-162200- /O.CON.KLCH.SC.Y.0048.171216T2200Z-171217T0600Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 935 AM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WINDS...20 to 25 MPH * WAVES/SEAS...5 to 6 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 13
089 WHUS74 KLCH 162129 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 329 PM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY FOR PARTS OF THE GULF WATERS THE REST OF THIS AFTERNOON THROUGH THIS EVENING... .East winds will continue to increase this afternoon over the coastal waters as an area of low pressure moves up the Texas coast. Winds will peak from the southeast this evening, then begin to diminish through the overnight hours. GMZ450-452-475-170500- /O.EXB.KLCH.SC.Y.0048.171216T2129Z-171217T0600Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 329 PM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect until midnight CST tonight. * WINDS...15 to 25 knots. * WAVES/SEAS...2 to 4 feet nearshore, 3 to 6 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ470-472-170500- /O.EXT.KLCH.SC.Y.0048.171216T2129Z-171217T0600Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 329 PM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...20 to 25 knots. * WAVES/SEAS...5 to 6 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 13
091 WHUS74 KLCH 170330 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 930 PM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... .East winds will continue to increase this evening through early Sunday morning over the coastal waters as an area of low pressure moves up the Texas coast. Winds will peak from the southeast this evening through 3 am, then begin to diminish from west to east as the low moves northeast of the area. GMZ450-452-470-472-475-170900- /O.EXT.KLCH.SC.Y.0048.000000T0000Z-171217T0900Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 930 PM CST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... * WINDS...25 knots with gusts over 30 knots. * WAVES/SEAS...2 to 5 feet nearshore, 5 to 8 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
570 WHUS74 KLCH 170916 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 316 AM CST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY EXTENDED TILL 6 AM CST FOR OUTER COASTAL WATERS... .Strong southerly winds will continue through the early morning in the vicinity of a passing squall line and cold front. Winds will quickly diminish to below criteria behind the front. GMZ470-472-475-171200- /O.EXP.KLCH.SC.Y.0048.000000T0000Z-171217T0900Z/ /O.NEW.KLCH.SC.Y.0049.171217T0916Z-171217T1200Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 316 AM CST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect until 6 AM CST early this morning. * WINDS...20 to 25 knots with gusts over 30 knots. * WAVES/SEAS...4 to 5 feet beyond 20 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-171030- /O.EXP.KLCH.SC.Y.0048.000000T0000Z-171217T0900Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- 316 AM CST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have begun to weaken behind the cold front that moved through the area early this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 11:25 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 15, 11:25 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1125 PM CST Fri Dec 15 2017
.AVIATION...VFR conditions are generally expected through tonight
and much of Saturday, however rain and lower ceilings will begin
to move in late Saturday afternoon. MVFR ceilings will develop
from west to east through Saturday evening.
&&
.PREV DISCUSSION... /issued 1118 PM CST Fri Dec 15 2017/
DISCUSSION...
Wx map shows high pressure settling over E TX/LA this evening with
calm winds across most areas along and north of I-10. Despite
the abundant cirrus overhead, patchy fog has developed across
inland SE TX/C LA this evening. While not expecting a widespread
fog event, added patchy fog thru ~8 AM for these areas. Otherwise,
ongoing forecast on track.
MARINE...
Wx map shows high pressure settling over E TX/LA this evening with
winds diminishing as well, with the SCA expiring earlier at 6 PM,
replacing with SCEC through Saturday night for the expected quick
return of stronger southerly winds with the surface low. This may
have to be upgraded to SCA for Saturday afternoon and evening.
DML
PREV DISCUSSION... /issued 526 PM CST Fri Dec 15 2017/
AVIATION...A few breaks in the clouds are expected through the
evening, however clouds will thicken and gradually lower during
Saturday morning. Ceilings will remain around 5 KFT or above
through the period keeping conditions VFR. Winds will become light
and VRB this evening and then east at 5 to 10 kts during mid
morning.
PREV DISCUSSION... /issued 401 PM CST Fri Dec 15 2017/
DISCUSSION...
Partial clearing this afternoon has allowed temperatures to warm
into the lower/mid 50s over most of the area, though upper 40s are
holding firm amid clouds and light rain over South Central LA.
Guidance is in good agreement that these areas of rain inland and
over the Gulf waters will come to an end over the next few hours,
yielding a dry evening/overnight period. Chilly night is on tap as
cold SFC high pressure continues settling into the area, with the
calm winds and enough breaks in the cloud cover over northern
areas permitting temperatures to fall close to SFC dewpoints,
yielding a light freeze for parts of Central LA.
The SFC high will shift off to the east on SAT, with ridging
aloft downstream of an upper low lifting NE from the Baja. This
feature is forecast to open up as it ejects TWD the TX/OK
panhandles by SAT evening. A weak SFC low is progged to develop
over the western Gulf, then subsequently track NE along the TX
coast and into the Sabine River Valley SAT night. Strengthening
east and then southerly flow will transport increasing moisture
northward into the region, which combined with strong lift, will
yield widespread areas of rain with embedded showers and isolated
thunderstorms overspreading the area. The marginal risk of severe
mentioned yesterday appears even more marginal today, with SFC
based convection likely remaining offshore until the daytime hours
Sunday over South Central LA and points east. Lift is progged to
decrease sharply by afternoon as the upper trof and associated SFC
low lift quickly off to the NE, but a lingering SFC boundary and
MSTR pool will still result in a chance of scattered convection
SUN afternoon and evening.
By the overnight period and into MON, yet another upper trof will
begin to approach the region, with the lingering SW to NE SFC
boundary likely serving as a focal point for additional
convection. Global models continue to diverge with the eventual
evolution of this trof as it translates eastward, with the ECMWF
considerably slower than the GFS/CMC. Leaned heavily on a
consensus approach for the TUE-FRI period.
13
MARINE...
Areas of rain will continue across the coastal waters this
afternoon, diminishing this evening. Gusty north winds will
continue before decreasing this evening as high pressure settles
into the area. An upper trough will approach the area late
Saturday into Sunday resulting in widespread showers and
thunderstorms. East and then southeast winds are forecast to
increase as an associated weak area of low pressure develops and
tracks northeast along the Texas coast into the Sabine River
Valley. A short duration small craft advisory will likely be
needed late Saturday afternoon and night. Winds will subside on
Sunday. The south winds will aid in transporting very moist air
northward atop relatively cool nearshore shelf waters, so there is
some potential for marine fog starting late Saturday night and
possibly persisting for a few days. A second upper trough follows
Monday keeping rain chances elevated for the early part of next
week.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 31 58 48 70 / 0 10 100 60
LCH 39 59 55 71 / 0 10 100 60
LFT 39 59 55 72 / 0 10 70 100
BPT 41 60 53 70 / 0 10 100 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through late Saturday night for
GMZ472-475.
Small Craft Exercise Caution from 6 AM CST Saturday through late
Saturday night for GMZ470.
Small Craft Exercise Caution from Saturday afternoon through
late Saturday night for GMZ430-432-435-450-452-455.
&&
AVIATION...05Hazardous weather outlook, Dec 15, 5:36 AM CST, 22 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 536 AM CST Fri Dec 15 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 161145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 536 AM CST Fri Dec 15 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A few isolated showers will be possible this morning across southeast Texas and Southwest Louisiana. Showers will be more numerous across lower acadiana. All precipitation will come to an end by late this afternoon. Temperatures overnight will approach freezing across parts of central Louisiana. A light freeze will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An upper level trough will approach the area late Saturday into Sunday spawning widespread showers and a few thunderstorms. Some of these storms will have the potential to produce heavy rainfall. A few of these storms could also be strong to severe Sunday afternoon. A second upper level trough will approach the area Monday providing another round of showers and thunderstorms that will linger through early Tuesday. No severe weather is expected with this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated GMZ430-432-435-450-452-455-470-472-475-161145- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 536 AM CST Fri Dec 15 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Northerly winds will increase this morning across the coastal waters behind a passing cold front. A Small Craft Advisory has been issued through noon for coastal waters out 60 NM and through 6 PM for coastal waters from 20 NM to 60 NM. Winds will diminish by this evening as high pressure settles over the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An upper level trough will approach the area late Saturday into Sunday spawning widespread showers and a few thunderstorms. Some of these storms will have the potential to produce visibility restricting rainfall. A second upper level trough will approach the area Monday providing another round of showers and thunderstorms that will linger through early Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.